Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 65, NWS Bismarck, ND

June 14, 2012LaMoure County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 14, 2012, 4:33 AM CDT for LaMoure County, North Dakota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2012, 4:33 AM CDT (09:33 UTC)
Expired
Jun 14, 2012, 5:15 AM CDT
In force
42 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County LaMoure County, ND

The radar

The Aberdeen radar (KABR), 123 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2012-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2012-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1191 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1769 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WUUS53 KBIS 140933
SVRBIS
NDC045-141015-
/O.NEW.KBIS.SV.W.0065.120614T0933Z-120614T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
433 AM CDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 515 AM CDT

* AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR GRAND RAPIDS...OR 33 MILES SOUTHEAST OF JAMESTOWN...
  AND MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
  LAMOURE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...STAY INSIDE AND AWAY FROM 
WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO 
MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE INTO 
ANY AREA THAT HAS STANDING OR FLOWING WATER.

&&

LAT...LON 4636 9803 4637 9841 4663 9846 4664 9844
      4664 9826 4663 9815 4664 9814 4665 9812
      4664 9802
TIME...MOT...LOC 0932Z 237DEG 42KT 4652 9832
WIND...HAIL 60MPH 1.50IN

$$

JP MARTIN
2 follow-up statements
179 
WWUS53 KBIS 140952
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
452 AM CDT THU JUN 14 2012

NDC045-141015-
/O.CON.KBIS.SV.W.0065.000000T0000Z-120614T1015Z/
LAMOURE ND-
452 AM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LAMOURE COUNTY UNTIL 515 AM CDT...

AT 446 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS 
STORM WAS LOCATED 18 MILES EAST OF THE TOWN OF DICKEY...OR 35 
MILES SOUTHEAST OF JAMESTOWN...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN LAMOURE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO 
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE INTO FLOODED AREAS.

&&

LAT...LON 4642 9804 4652 9824 4663 9815 4664 9814
      4665 9812 4664 9802
TIME...MOT...LOC 0950Z 236DEG 42KT 4657 9804
WIND...HAIL <50MPH 1.00IN

$$

JP MARTIN
283 
WWUS53 KBIS 141017
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
517 AM CDT THU JUN 14 2012

NDC045-141026-
/O.EXP.KBIS.SV.W.0065.000000T0000Z-120614T1015Z/
LAMOURE ND-
517 AM CDT THU JUN 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST LAMOURE COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

GUSTY WINDS...UP TO 50 MPH...COULD CONTINUE FOR A HALF HOUR OR SO IN 
THE WAKE OF THE STORM.

LAT...LON 4642 9804 4652 9824 4663 9815 4664 9814
      4665 9812 4664 9802
TIME...MOT...LOC 0952Z 236DEG 42KT 4658 9801

$$

JP MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:48 AM CDT, 45 minutes earlier.

Area forecast discussion, Jun 14, 3:48 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
348 AM CDT THU JUN 14 2012

.SHORT TERM...TODAY THROUGH FRIDAY AFTERNOON...

FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE LINGERING
PRECIPITATION AND COOL TEMPERATURES TODAY ASSOCIATED WITH AN UPPER
LEVEL LOW...THEN ANOTHER ROUND OF THUNDERSTORMS FRIDAY. MODELS ARE
REASONABLY SIMILAR SO WENT WITH A BLEND OF GUIDANCE.

CURRENTLY...FOR THE SEVERE THUNDERSTORM WATCH...WILL EXPIRE THE
REMAINING COUNTIES WITH THIS FORECAST PACKAGE. THE OVERALL CHANCE
FOR AN ISOLATED SEVERE STORM ANY MORE THIS MORNING REMAINS LOW.
ADDITIONAL SHOWERS/CONVECTION CONTINUES TO TRACK NORTHEAST ACROSS
THE WEST AND CENTRAL. MAINLY SHOWERS NOW BUT CANNOT RULE OUT AN
ISOLATED THUNDERSTORM THROUGH 12Z.

POTENT UPPER LEVEL WAVE/MID LEVEL LOW PRESSURE SYSTEM WILL SLOWLY
TRACK EAST ACROSS FAR SOUTH CENTRAL CANADA TODAY. SHOULD SEE MOST
IF NOT ALL OF THE PRECIPITATION ACROSS SOUTHERN NORTH DAKOTA END
BY 12Z...WITH POST FRONTAL PRECIPITATION DEVELOPING NORTHWEST INTO
NORTH CENTRAL THIS MORNING AND AFTERNOON ALONG AND BEHIND A STRONG
SECONDARY COLD FRONT. WINDS BECOME RATHER GUSTY TODAY BEHIND THE
FROPA...BUT AT THIS TIME LOOKS MARGINAL AS FAR AS WIND ADVISORY
NUMBERS SO HELD OFF ON ANY HEADLINES. THE DAY SHIFT WILL WANT TO
DIGEST LATEST GUIDANCE IN CASE WIND HEADLINES BECOME WARRANTED.

WEAK MID LEVEL RIDGE/SFC HIGH PRESSURE BUILD ACROSS THE REGION
TONIGHT RESULTING IN DRY WEATHER AND LIGHT WINDS.

OUR FLOW QUICKLY TRANSITIONS TO SOUTHWESTERLY FOR FRIDAY AHEAD OF
YET ANOTHER STRONG MID/UPPER LEVEL S/WV. SEVERE WEATHER
PARAMETERS ONCE AGAIN WILL YIELD A THREAT FOR STRONG STORMS FRIDAY
INTO FRIDAY EVENING AS THE MID LEVEL LOW APPROACHES NORTH DAKOTA.

.LONG TERM...FRIDAY EVENING THROUGH WEDNESDAY NIGHT...

POTENT UPPER LEVEL WAVE/MID LEVEL CLOSED LOW WILL CONTINUE TO
LIFT ACROSS THE ROCKIES AND THROUGH THE NORTHERN PLAINS FRIDAY
NIGHT-SATURDAY BRINGING LIKELY SHOWERS AND THUNDERSTORMS TO MOST
LOCATIONS...ESPECIALLY FRIDAY EVENING AND OVERNIGHT EARLY SATURDAY
MORNING. SCALED BACK CONSIDERABLY ON POPS SATURDAY AFTERNOON WITH
DRY AIR PUNCHING INTO THE REGION FROM SOUTHWEST TO CENTRAL. LEFT
CHANCES IN EAST FOR LINGERING SHOWERS/THUNDER...AND CHANCES ACROSS
THE NORTH NEAR THE TRACK OF THE MID LEVEL LOW.

DRY CONDITIONS REGION WIDE SATURDAY NIGHT WITH A WEAK RIDGE PUSHING
ACROSS THE NORTHERN PLAINS. AFTERWARDS (SUN-WED)...OUR WEATHER
PATTERN RETURNS TO VERY ACTIVE AS THE UPPER LEVEL JET BECOMES
ORIENTATED OVER THE NORTHERN CONUS AND STEERS SEVERAL MID LEVEL
DISTURBANCES FROM ACROSS THE ROCKIES INTO THE NORTHERN PLAINS.
SHOULD SEE A GOOD CHANCE FOR PRECIPITATION EACH PERIOD.

TEMPERATURES WILL AVERAGE NEAR NORMAL THROUGH THIS
WEEKEND...TRENDING TO NEAR TO SLIGHTLY BELOW NORMAL MON-WED.

&&

.AVIATION...

AS THE MID LEVEL AND SURFACE LOW TRACK OUT OF SASKATCHEWAN AND
INTO MANITOBA TODAY...A WEST TO NORTHWEST WIND WILL INCREASE WITH
SURFACE SPEEDS OF 15 TO 30 KNOTS. THERE IS A CHANCE OF
SHOWERS...POSSIBLY A THUNDERSTORM...WITH THE HIGHER CHANCES ACROSS
NORTHERN TAF SITES...KISN AND KMOT. NO SEVERE THUNDERSTORMS ARE
FORECAST THROUGH 15/1200 UTC.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM/LONG TERM...NH
AVIATION...JPM
Hazardous weather outlook, Jun 14, 3:58 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
358 AM CDT THU JUN 14 2012

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
358 AM CDT THU JUN 14 2012 /258 AM MDT THU JUN 14 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS CONTINUE SOUTHEAST EARLY THIS THURSDAY MORNING. A
FEW STORMS MAY PRODUCE HAIL AND GUSTY WINDS.

THERE IS A CHANCE OF THUNDERSTORMS TODAY NORTHWEST AND NORTH
CENTRAL.

GUSTY WESTERLY WINDS WILL DEVELOP AND PERSIST THROUGH THIS
AFTERNOON. TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. A FEW
STORMS MAY BE SEVERE. IN ADDITION...WIDESPREAD RAINFALL IS
FORECAST ACROSS WEST AND CENTRAL NORTH DAKOTA FRIDAY NIGHT.
RAINFALL IN EXCESS OF ONE INCH IS POSSIBLE OVER SOME AREAS THROUGH
SATURDAY MORNING.

THERE REMAINS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AND FRIDAY NIGHT.

HEINERT

In the hours before

Local storm report, Jun 13, 11:51 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
1151 PM CDT WED JUN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     TSTM WND GST     7 NNW BISMARCK          46.90N 100.84W
06/13/2012  E65 MPH          BURLEIGH           ND   BROADCAST MEDIA

&&

CORRECTED EVENT TIME...LOCATION

TM
Local storm report, Jun 13, 11:55 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1155 PM CDT WED JUN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             ALAMO                   48.58N 103.47W
06/13/2012  M1.00 INCH       WILLIAMS           ND   TRAINED SPOTTER

            MOST HAIL WAS DIME SIZED WITH SOME QUARTER SIZED HAIL
            THAT COVERED THE GROUND.

0510 PM     HAIL             8 SE RAY                48.26N 103.04W
06/13/2012  E0.88 INCH       WILLIAMS           ND   TRAINED SPOTTER

            HAIL LASTED FOR 10 MINUTES

0610 PM     HAIL             10 SSE NOONAN           48.76N 102.95W
06/13/2012  E0.88 INCH       DIVIDE             ND   TRAINED SPOTTER

0633 PM     HAIL             HALLIDAY                47.35N 102.34W
06/13/2012  M0.75 INCH       DUNN               ND   TRAINED SPOTTER

            MODERATE HAIL

0633 PM     HAIL             HALLIDAY                47.35N 102.34W
06/13/2012  M0.75 INCH       DUNN               ND   TRAINED SPOTTER

            WENT FROM QUARTER INCH HAIL TO 3 4 INCH HAIL.

0727 PM     HAIL             2 W FLAXTON             48.90N 102.44W
06/13/2012  E0.75 INCH       BURKE              ND   PUBLIC

0735 PM     HAIL             HEART BUTTE DAM         46.60N 101.81W
06/13/2012  M1.00 INCH       GRANT              ND   TRAINED SPOTTER

            BRIEF HEAVY HAIL THEN RAIN.

0739 PM     HAIL             HAZEN                   47.29N 101.62W
06/13/2012  M0.75 INCH       MERCER             ND   TRAINED SPOTTER

            MOSTLY PEA SIZED BUT A FEW PENNY SIZED HAIL

0755 PM     HAIL             ALMONT                  46.73N 101.50W
06/13/2012  E1.50 INCH       MORTON             ND   TRAINED SPOTTER

            NICKEL TO PING PONG BALL SIZE HAIL. ON GOING DURING CALL.

0855 PM     HAIL             5 S SHERWOOD            48.89N 101.63W
06/13/2012  M1.00 INCH       RENVILLE           ND   STORM CHASER

0915 PM     FUNNEL CLOUD     3 ENE MOHALL            48.78N 101.45W
06/13/2012                   BOTTINEAU          ND   STORM CHASER

            REPORTED SEEING A WALL CLOUD AND A FUNNEL CLOUD DROPPED
            DOWN BRIEFLY.

0925 PM     HAIL             6 S ANTLER              48.88N 101.28W
06/13/2012  M1.00 INCH       BOTTINEAU          ND   TRAINED SPOTTER

            HAILED OFF AND ON FOR 20 MINUTES.

0945 PM     HAIL             14 ENE HAYNES           46.05N 102.20W
06/13/2012  E0.88 INCH       ADAMS              ND   TRAINED SPOTTER

            HEAVY RAIN AND SOME NICKEL HAIL

1114 PM     TSTM WND GST     7 NNW BISMARCK          46.90N 100.84W
06/13/2012  E65.00 MPH       BURLEIGH           ND   BROADCAST MEDIA

1118 PM     TSTM WND GST     2 SSE BISMARCK          46.78N 100.76W
06/13/2012  M60.00 MPH       BURLEIGH           ND   ASOS

            BISMARCK AIRPORT.

1120 PM     TSTM WND GST     MANDAN                  46.83N 100.89W
06/13/2012  E60.00 MPH       MORTON             ND   TRAINED SPOTTER

            HEAVY RAIN AND PEA SIZE HAIL.

1121 PM     TSTM WND GST     BISMARCK                46.81N 100.78W
06/13/2012  E60.00 MPH       BURLEIGH           ND   BROADCAST MEDIA

&&

PAYD
Special weather statement, Jun 14, 12:02 AM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1202 AM CDT THU JUN 14 2012

NDZ035>037-047-140600-
BURLEIGH-KIDDER-LOGAN-STUTSMAN-
1202 AM CDT THU JUN 14 2012

...SPECIAL WEATHER STATEMENT...

AT 1158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL BURLEIGH
COUNTY TO EXTREME SOUTHWESTERN KIDDER COUNTY TO EXTREME SOUTHWESTERN
LOGAN COUNTY...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  NAPOLEON BY 1210 AM CDT...
  STEELE AND BURNSTAD BY 1215 AM CDT...
  TUTTLE AND LAKE ISABEL BY 1220 AM CDT...
  CRYSTAL SPRINGS BY 1240 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

MERRIMAN
Special weather statement, Jun 14, 1:06 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
106 AM CDT THU JUN 14 2012

NDZ048-051-140700-
DICKEY-LA MOURE-
106 AM CDT THU JUN 14 2012

...STRONG THUNDERSTORMS MOVING THROUGH LAMOURE AND DICKEY COUNTIES...

AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NORTH CENTRAL LAMOURE
COUNTY TO CENTRAL DICKEY COUNTY...MOVING EAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MARION AND GUELPH BY 115 AM CDT...
  LA MOURE BY 120 AM CDT...
  LUDDEN AND GLOVER BY 125 AM CDT...
  OAKES AND VERONA BY 130 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

TM
Special weather statement, Jun 14, 4:02 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
402 AM CDT THU JUN 14 2012

NDZ036-037-047-048-141000-
KIDDER ND-LA MOURE ND-LOGAN ND-STUTSMAN ND-
402 AM CDT THU JUN 14 2012

...THUNDERSTORMS WERE MOVING THROUGH PARTS OF KIDDER...
STUTSMAN...LOGAN...AND LAMOURE COUNTIES AT 4 AM CDT...

AT 400 AM CDT...THUNDERSTORMS WERE SCATTERED FROM TAPPEN AND
STREETER...SOUTHWEST OF JAMESTOWN...TO DICKEY AND EDGELEY...SOUTH
OF JAMESTOWN. MOVEMENT WAS NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

SOME TOWNS IN THE PATH OF THE STORMS INCLUDED...DICKEY ADRIAN...
AND MARION.

STAY INSIDE AS THREATENING WEATHER APPROACHES.

JP MARTIN
Special weather statement, Jun 14, 4:23 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
423 AM CDT THU JUN 14 2012

NDZ036-037-047-048-141020-
KIDDER ND-LA MOURE ND-LOGAN ND-STUTSMAN ND-
423 AM CDT THU JUN 14 2012

...THUNDERSTORMS WERE MOVING THROUGH PARTS OF KIDDER...
STUTSMAN...LOGAN...AND LAMOURE COUNTIES AT 4 AM CDT...

AT 420 AM CDT...THUNDERSTORMS WERE SCATTERED FROM TAPPEN AND
STREETER...SOUTHWEST OF JAMESTOWN...TO DICKEY AND EDGELEY...SOUTH
OF JAMESTOWN. MOVEMENT WAS NORTHEAST AT 35 MPH.

THE STRONGEST STORM WAS NEAR THE TOWN OF DICKEY...IN LAMOURE
COUNTY...WHERE HAIL THE SIZE OF NICKELS...AND VERY HEAVY RAIN...WAS
LIKELY FALLING. WIND GUSTS UP TO 50 MPH ARE ALSO POSSIBLE WITH THE
STRONGER STORMS.

STAY INSIDE AS THREATENING WEATHER APPROACHES.

JP MARTIN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:14 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer, Oliver61 min
Jun 13, 7:30 PM CDTSevere Thunderstorm WarningBISGrant, Hettinger, Morton60 min
Jun 13, 8:28 PM CDTSevere Thunderstorm WarningBISRenville47 min
Jun 13, 8:36 PM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Mercer, Morton, Oliver54 min
Jun 13, 8:39 PM CDTAreal Flood AdvisoryBISOliver6 hr
Jun 13, 9:01 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Sioux59 min
Jun 13, 9:04 PM CDTSevere Thunderstorm WarningBISBottineau, Renville56 min
Jun 13, 9:11 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer, Sheridan29 min
Jun 13, 10:00 PM CDTSevere Thunderstorm WarningBISGrant, Sioux60 min
Jun 13, 10:35 PM CDTSevere Thunderstorm WarningBISGrant, Morton40 min
Jun 13, 10:50 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton40 min
Jun 13, 11:19 PM CDTSevere Thunderstorm WarningBISBurleigh41 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.